Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 29, 2006, 3:21 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas; Dundy County, Hitchcock County, Nebraska. It took effect at Jan 29, 2006, 9:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2006, 3:21 AM MST (10:21 UTC)
- In effect from
- Jan 29, 2006, 9:00 AM MST
- Expired
- Jan 29, 2006, 3:49 PM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2963 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 291021 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 321 AM MST SUN JAN 29 2006 ...STRONG NORTHWEST WINDS TO RETURN TO THE TRI-STATE AREA... .AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED WINDS WILL MOVE ACROSS THE AREA TODAY CREATING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH GENERALLY WEST OF HIGHWAY 83. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-291800- /O.NEW.KGLD.WI.Y.0007.060129T1600Z-060130T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 421 AM CST SUN JAN 29 2006 /321 AM MST SUN JAN 29 2006/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP AROUND 9 AM MST (10 AM CST) AND LAST THROUGH THE LATE AFTERNOON HOURS BEFORE SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ DDT
2 follow-up statements
000 WWUS73 KGLD 291832 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1132 AM MST SUN JAN 29 2006 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE TRI-STATE REGION... .AN UPPER LEVEL DISTURBANCE AND ITS ASSOCIATED SURFACE WINDS WILL MOVE ACROSS THE AREA TODAY CREATING SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH GENERALLY WEST OF HIGHWAY 83. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300000- /O.CON.KGLD.WI.Y.0007.000000T0000Z-060130T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 1232 PM CST SUN JAN 29 2006 /1132 AM MST SUN JAN 29 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH LATE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. PERSONS TRAVELING ON INTERSTATE 70... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 292249 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 349 PM MST SUN JAN 29 2006 ...WINDS ARE DECREASING ACROSS THE TRI-STATE REGION... .SURFACE HIGH PRESSURE IS MOVING INTO THE TRI-STATE REGION...RELAXING THE PRESSURE GRADIENT. THE SURFACE WINDS ARE ALSO DECOUPLING FROM THE WINDS ALOFT AS THE NIGHT TIME INVERSION BEGINS TO DEVELOP AROUND SUNSET. COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300000- /O.CAN.KGLD.WI.Y.0007.000000T0000Z-060130T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 449 PM CST SUN JAN 29 2006 /349 PM MST SUN JAN 29 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO REMAIN IN THE 10 TO 15 MPH RANGE THIS EVENING AND OVERNIGHT. $$ LOCKHART
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 29, 2:00 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 29, 2:00 AM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MST SUN JAN 29 2006
.DISCUSSION...FORECAST CHALLENGE IS WIND SPEEDS TODAY FOLLOWED BY
TEMPERATURES THE NEXT FEW DAYS.
TODAY/TONIGHT...AN UPPER LEVEL DISTURBANCE ON THE LEADING EDGE OF
RATHER STRONG JET STREAM WINDS WILL MOVE THROUGH THE NORTHEAST
PORTION OF THE TRI-STATE AREA FROM THE NORTHWEST TODAY.
850-700 LAPSE RATES ARE VERY STEEP WITH MORE STABLE LAPSE RATES
IN THE 700-500 LAYER. 00Z NAM 800 WINDS OF 40-50 KTS WILL MOVE
INTO THE WESTERN 2/3 OF THE AREA BY SUNRISE...REMAINING IN THE 35-
40 KT RANGE BY 18Z THEN DECREASING TO 30 KTS OR SO AROUND 21Z. MET
GUIDANCE WINDS ARE 30 KTS OR GREATER AT KAKO/KGLD/KITR AROUND THE
NOON HOUR AND LOCAL RESEARCH SUGGESTS GUSTS (PER NAM) OF 40-45 KTS
AT KITR/KGLD AROUND 18Z...DECREASING TO 33 KTS OR SO AROUND 21Z.
FOR KMCK/KHLC 30-35 KT GUSTS LOOK LIKELY FOR THE DAY. GFS WINDS
AROUND 18Z 35-40 KTS. WITH THAT SAID...WILL HOIST A WIND ADVISORY
FOR THE WESTERN 2/3 OF THE AREA FROM 9AM MST TO 5PM MST.
TEMPERATURES WILL RANGE FROM THE MID 40S WEST TO LOW 50S EAST.
GRAIDENT RELAXES TONIGHT WITH LEE TROUGH DEVELOPING. CIRRUS SHOULD
SPREAD INTO THE WESTERN SECTIONS OF THE AREA FROM THE WEST AS THE
UPPER RIDGE AXIS APPROACHES. LOW TEMPERATURES SHOULDNT HAVE A
PROBLEM REACHING NORMAL READINGS IN THE TEENS.
MONDAY/MONDAY NIGHT...WARMER TEMPERATURES ARE IN STORE AS THE
UPPER RIDGE AXIS MOVES ACROSS THE AREA. 850 TEMPERATURES AVERAGE
ABOUT 3F (EAST) TO 7F (WEST) WARMER WITH LOW TO MID 50S. 2M/MOS
GUIDANCE NUMBERS IN THE BALLPARK. FOR MONDAY NIGHT A SURFACE
TROUGH CROSSES THE AREA AHEAD OF AN APPROACHING UPPER TROUGH AXIS
WITH A RATHER STRONG VORT MAX IN SOUTHWEST UTAH. WEST TO SOUTHWEST
WINDS AND REMAINING WARM AIR AT 850 SHOULD BE ENOUGH TO KEEP MINS
IN THE GUIDANCE AVERAGE OF MID 20S.
TUESDAY/TUESDAY NIGHT...A PREFRONTAL WIND SHIFT WILL MOVE THROUGH
DURING THE LATE MORNING HOURS ALONG WITH THE UPPER TROUGH AXIS.
TIMING WILL BE CRITICAL IN HOW WARM IT GETS AHEAD OF THE WIND
SHIFT AND COOLER AIR. AVERAGING THE UKMET/GFS/NAM SUGGEST ABOUT 3F
WARMER AT 850 EXCEPT 8F AT KHLC WHERE IT WILL TAKE LONGER FOR THE
WIND SHIFT TO MOVE THROUGH. 2M/MOS GUIDANCE NUMBERS ARE ABOUT 3-6F
COOLER THEN 850 PROJECTIONS...POSSIBLY DUE TO THE CONSIDERABLE MID
AND UPPER LEVEL CLOUDINESS EXPECTED. THERE WILL BE SOME WEAK
FRONTOGENESIS OCCURRING WITHIN THE BAND OF MOISTURE WITH LAPSE
RATES MODEST AT BEST. WILL HOLD OFF ON ANY POPS AT THIS POINT.
SYSTEM QUICKLY EXITS THE AREA TUESDAY NIGHT WITH CLEARING SKIES.
WEDNESDAY...LEE TROUGH IN PLACE UNDER FAST NORTHWEST FLOW ALOFT.
850 TEMPERATURES SHOW LITTLE CHANGE FROM TUESDAYS NUMBERS WITH
HIGHS IN THE MID/UPPER 50S.
THURSDAY-SATURDAY...LITTLE CHANGE MADE AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
/6 PM CST/ THIS AFTERNOON FOR KSZ001-KSZ002-KSZ013-KSZ014-
KSZ027- KSZ028-KSZ041-KSZ042.
NE...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
/6 PM CST/ THIS AFTERNOON FOR NEZ079-NEZ080.
CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR COZ090-COZ091-COZ092.
&&
DDTHazardous weather outlook, Jan 28, 4:15 AM MST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 415 AM MST SAT JAN 28 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 515 AM CST SAT JAN 28 2006 /415 AM MST SAT JAN 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.